I have been taking lexapro 10mg a day for about 6 months and about a month after I started taking the medication a lot of my hair has been falling out. A lot. Every time i brush it or wash it handfuls of hair come out. Is this a side affect of the drug? I have thick hair but I'm worried that it won't be thick long if this continues and should I ask my doctor about switching my medication. I am also taking Wellbutrin which is also an anti-depressant but I take it to quit smoking.
I doubt that the antidepressants are causing the alopecia. Though it could be caused by a problem with your thyroid which can also cause symptoms of depression and/or anxiety. Have you had your thyroid hormones checked lately by having blood work done? Might be worth asking the doctor about.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 23 Aug 2010 • 1 answer
Updated 30 Jun 2011 • 1 answer
Updated 30 Aug 2011 • 1 answer
Updated 16 Jun 2012 • 1 answer
Updated 19 Sep 2015 • 1 answer